How do I Treat Darvocet Withdrawal?

Sheri Cyprus

Darvocet, or dextropropoxyphene, is a prescription synthetic narcotic drug, or pharmaceutical opioid, similar to methadone. Like other opioids, Darvocet alters brain functioning and awareness by producing feelings of well-being. Many users tend to crave more of the pleasant sensations the drug gives them and develop a dependency on Darvocet which may then turn into an addiction.

Darvocet withdrawal symptoms may include stomach pain.
Darvocet withdrawal symptoms may include stomach pain.

Darvocet is prescribed by doctors for pain relief. Addicts often go to many different doctors and try to get extra prescriptions as their psychological and physical craving for Darvocet increases. Some of the most common Darvocet withdrawal symptoms are nausea, dizziness, anxiety, chills, headaches, muscle aches, stomach pains, constipation, appetite loss, weight loss, insomnia, fatigue and shortness of breath.

Headaches are a common symptom of darvocet withdrawal.
Headaches are a common symptom of darvocet withdrawal.

The withdrawal symptoms that Darvocet addicts experience when stopping the drug, or taking a lower dosage, are usually strong. As is the case with many drugs, the more Darvocet an addict uses over a period of time, the more the body develops a tolerance to the drug. Therefore, an increasing amount of the drug is needed to maintain the desired effect and keep the addict from getting sick with withdrawal symptoms. Not only does the addict physically and psychologically crave larger amounts of the drug at once, he or she also needs the drug more frequently in order to avoid going into withdrawal.

Darvocet withdrawal can be treated in several ways, but the most painful and severe option is for the addict to just quit the drug suddenly. The addict could experience withdrawal symptoms as soon as four hours after the last dose of Darvocet. The worst effects of the flu-like Darvocet withdrawal symptoms are typically experienced in the first two days, but bed rest may be needed for up to a month. If the addict can obtain Darvocet any time after suddenly stopping it, he or she is likely to do so as the withdrawal symptoms such as muscle aches and chills as well as extreme pain in many areas of the body can be overwhelming. Treating the symptoms with specific over the counter medications may help the discomfort somewhat, but often not that much to make a real difference to the addict trying to quit Darvocet on his or her own.

Another option in treating Darovocet addiction is with medical supervision to gradually reduce the amount of the drug, while also substituting small amounts of another drug so that strong withdrawal symptoms are avoided. Suboxone, or buprenorphine, is one of the common drugs used in gradual Darvocet withdrawal treatment. In this withdrawal method, addicts may be treated on an out-patient basis and may attend work or school.

Undergoing medical detoxification and then entering a long-term treatment program is another method of treating Darvocet withdrawal. The patient is under constant medical supervision in the detox unit and is given medications to help ease the withdrawal symptoms. After a few days or more in detoxification, the recovering addict may stay for up to a month or more in a drug rehabilitation or treatment center. The course of treatment in a drug treatment center typically includes both individual and group therapy to help addicts learn to live without being dependent on drugs. If you or someone you know needs to learn more about Darvocet withdrawal and which treatment option would be best, contact your doctor or an organization such as Narcotics Anonymous.

Gradually reducing darvocet dosage might prevent conditions like insomnia.
Gradually reducing darvocet dosage might prevent conditions like insomnia.

Readers Also Love

Discussion Comments

GigaGold

@Renegade

I agree that academic and scientific pursuit are important. What worries me is when "specialists" are assumed to be infallible and their ideas are taken as law without question. They seem to be the druids of the modern day, sometimes holding unprecedented power over the society.

Renegade

@GigaGold

I agree that some drugs may cause long-term harm, but I think you need to be careful when pointing the finger at "academia." Many lifesaving and helpful medicines have been improving our world because of scientific advances over the past two centuries. Although from time to time the costs may be great, the benefits vastly outweigh the costs.

GigaGold

Certain drugs such as Cocaine were originally thought to be good pain relievers and helpful in the medical field. Even Sigmund Freud had a deep addiction to Cocaine until papers were published warning of its eventual danger and long-term societal damage. Before we rely too heavily on academia, it is important to tread with caution with mind-altering drugs. They may eventually turn out to be lethal.

TrogJoe19

It is strange to think that drugs prescribed for pain relief may cause more long term pain than that which they were supposed to relieve! When I am prescribed any mind-altering drug I want to be sure to do good research on it and be sure I know what I am putting into my system, as well as what it may cost me.

Post your comments
Login:
Forgot password?
Register: